Alert archive / Missouri / Frost Advisories in 2020
Frost Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Apr 15, 2020, 1:51 PM CDT for 12 counties in Missouri. It took effect at Apr 16, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2020, 1:51 PM CDT (18:51 UTC)
- In effect from
- Apr 16, 2020, 1:00 AM CDT
- Expired
- Apr 16, 2020, 7:53 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Christian County, MO, Dent County, MO, Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033 WWUS73 KSGF 151851 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 151 PM CDT Wed Apr 15 2020 MOZ082-083-091-092-095>098-103>106-160700- /O.NEW.KSGF.FR.Y.0002.200416T0600Z-200416T1300Z/ Texas-Dent-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone- Taney-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 151 PM CDT Wed Apr 15 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of south central and southwest Missouri for areas south of a Branson to Marshfield to Salem line. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The combination of temperatures in the low 30s, clearing skies and light winds overnight will combine to produce conditions favorable for frost formation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
766 WWUS73 KSGF 160840 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 340 AM CDT Thu Apr 16 2020 MOZ082-083-091-092-095>098-103>106-161300- /O.CON.KSGF.FR.Y.0002.000000T0000Z-200416T1300Z/ Texas-Dent-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone- Taney-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 340 AM CDT Thu Apr 16 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of south central and southwest Missouri for areas south of a Branson to Marshfield to Salem line. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The combination of temperatures in the low 30s, clearing skies and light winds overnight will combine to produce conditions favorable for frost formation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
967 WWUS73 KSGF 161253 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 753 AM CDT Thu Apr 16 2020 MOZ082-083-091-092-095>098-103>106-161400- /O.CAN.KSGF.FR.Y.0002.000000T0000Z-200416T1300Z/ Texas-Dent-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone- Taney-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 753 AM CDT Thu Apr 16 2020 ...FROST ADVISORY IS CANCELLED... Temperatures across have already risen a few degrees since sunrise this morning and frost formation is no longer expected. Therefore, the Frost Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 15, 12:30 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 15, 12:30 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1230 PM CDT Wed Apr 15 2020 .SHORT TERM...(Today and tonight) Issued at 200 AM CDT Wed Apr 15 2020 Northwesterly flow aloft will persist over the region into tonight. Short wave energy will track southeast across the Great Lakes with the back edge of a surface cold front dropping into central Missouri. Short term models indicate a decent amount of low-level convergence near this front, especially as we get into later this afternoon during peak heating. We may therefore see a corridor of widely scattered higher-based showers break out from west-central Missouri into the eastern Ozarks. Highs today should be in the middle to upper 50s over most areas, with the coolest readings behind that front in central Missouri. Highs over parts of southern Missouri will likely push the 60 degree mark. Today does look rather breezy, especially across the eastern Ozarks with mixing heights expected to easily top 5 kft. This will lead to elevated fire weather conditions mainly for woodland regions. Middle and upper-level ascent will then increase tonight as a low pressure system develops across the high Plains. That front will begin to sharpen up and lift north as a warm front. Meanwhile, a strong low-level jet will veer into the region beneath the right- entrance region of an upper level jet. We may see a few showers develop mainly near and north of the Highway 54 corridor closer to that front. Lows tonight will be held up by increasing southerly winds across western Missouri and southeastern Kansas with readings in the upper 30s and lower 40s expected. Areas of the eastern Ozarks may fall into the middle 30s with patchy frost again possible. .LONG TERM...(Thursday through Tuesday) Issued at 200 AM CDT Wed Apr 15 2020 That storm system will track out towards the Ozarks on Thursday bringing increasing chances for showers across southeastern Kansas and portions of central Missouri. Better chances for showers and perhaps a few thunderstorms will occur from Thursday night into Friday morning across the remainder of the Ozarks. Ahead of that system, Thursday looks rather windy as low-level pressure gradients tighten. Wind gusts of 30-40 mph look increasingly likely across western Missouri and southeastern Kansas. Low-level warm air advection should boost temperatures into the lower and middle 60s over most areas, although cloud cover will come into play at least somewhat. Much cooler temperatures will return for Friday behind a cold front. Some areas of central Missouri may not warm out of the 40s. Much of Saturday then looks quiet as high pressure settles across the region. Global models then bring two short wave troughs across the area from later Saturday night into Sunday. The potential for showers will increase from later Saturday afternoon into early Sunday. Models then hint at perhaps a more significant system towards next Tuesday. After the chilly Friday, temperatures should rebound to slightly below normal values for the weekend. Near normal temperatures are then expected as we get into next week with highs returning to the upper 60s and 70s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1222 PM CDT Wed Apr 15 2020 Quiet weather is expected for the region through Thursday afternoon. Few to scattered middle to high clouds will move over the region as a weak frontal boundary slides through the area. This will produce winds shifting from the west to the south east overnight. Winds this afternoon and evening will be gusty with additional gusty winds Thursday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Hatch
Hazardous weather outlook, Apr 15, 12:48 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1248 PM CDT Wed Apr 15 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1248 PM CDT Wed Apr 15 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated frost risk. Elevated fire weather risk. DISCUSSION... Elevated fire weather conditions can be expected this afternoon for woodland areas due to the breezy conditions and low humidities. Patchy frost will again be possible overnight across south central Missouri mainly east of a Branson to Marshfield to Salem line. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Brisk and gusty southerly winds can be expected on Thursday with gusts of 30 to 40 mph. The strongest gusts will occur across western Missouri and southeastern Kansas. Elevated fire weather conditions can again be expected for woodland regions Thursday afternoon. A few thunderstorms will be possible Thursday night. Cloud to ground lightning will be the main potential hazard. A frost or freeze will again be possible Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
Nearby
Frost Advisories in Missouri, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.